Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low white blood cell count
Aug 30, 2009

The good news is my new change meds has viral load to undectable and cd4 at 444. Yea!! Hiv plus since 1987. I have a very resistant virus and take Intelence, Truvada, Prezista & Norvir, and Isentress. My wbc is 2.8 which is the lowest reading since I started taking the new meds back in Janurary. Previous reading was 4.2 at the end of 08. Could the meds be depressing the bone marrow? My ID doc said he is concerned but will wait and test in 3 months. If wbc is lower, a referral to a "blood" specialist is in order. What is your opinion? After reading info, I am feeling a little anxious about waiting that long. Thanks

Response from Dr. Holodniy

Although these HIV meds are not usually associated with decreased blood counts, it is possible that your counts were affected by these meds given the timing of the decrease. I agree with your doctor's plan. Given your history of drug resistant virus, you have to be careful about which drugs would get peeled off if that becomes necessary to solve the problem. You are in no immediate danger with that decreased WBC, although your absolute CD4 count could artificially drop a bit.



Previous
Improving labs but low platelets
Next
vdrl

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement